# SDR HALA2019052800255

- Difficulty date: May 25, 2019
- Submitted: May 28, 2019
- Operation: Air carrier
- Aircraft: N385HA
- Make and model: Airbus A330-243
- Aircraft serial: 1295
- Aircraft time: 31,542 hours, 4,929 cycles
- System (JASC): 4990 · APU Oil System
- Part: Oil System
- Condition: Leaking
- Location: Apu
- Component: Apu
- Component part number: 43491090010
- Stage of operation: DE
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: K

## Discrepancy

ON DECENT STRONG SMELL OF DIRTY SOCKS COMING FROM VENTILATION SYSTEM. UPON INSPECTION FOUND EXCESSIVE OIL NEAR APU INLET DOOR. FOUND OIL LINE BACKED OFF. REPLACED PACKINGS AND REINSTALLED LINES. NO FURTHER LEAK NOTED FROM THAT LINE. AFTER RUNNING APU FOR SOME TIME CONDITION SAME AND FOUND OIL DRIPPING FROM APU INLET. NEED FURTHER TROUBLESHOOTING. DURING TROUBLESHOOTING UNABLE TO FIND EXTENSIVE OIL THAT WOULD CAUSE OIL SMELL TO CABIN FROM APU. PROCEEDED TROUBLESHOOTING # 1 ENG. FOUND OIL UNDERNEATH SPLITTERS FAIRING FRONT BEARING HOUSING PER TSM 71-00-81-810-805-A FROM STEP 1 THROUGH 6. REMOVED OUTBOARD, CENTER, LOWER AND INBOARD LOWER GAS GENERATOR FAIRINGS. CLEANED AREA AND APPLIED D70 DEVELOPER. PERFORMED IDLE RUN ON #1 ENGINE. NO ACTIVE LEAKS NOTED. REINSTALLED ALL GAS GENERATOR FAIRINGS. #1 ENGINE NOT SOURCE OF SMELL. APU SEEMS TO BE SOURCE OF SMELL. PERFORMED DECONTAMINATION OF ECS AMM 21-00-00-615-805-A UP TO SUB TASK 860-072-E R. (1) NEED TO CONTINUE ON SUB TASK 865-070-A S. CONTINUE TASK 865-070-A THROUGH SUBTASK 210-054-A. ACCOMPLISHED STEPS THROUGH AND INCLUDING 4.AB.(2) REMOVED #1 ENG BOROSCOPE PLUG 1P15 & 1P35 FOR BOROSCOPE INSPECTION PER AMM 72-00-00-200-812-A 371361 5-26-19 REF TSM 71-00-81-810-805-A. 4 A (7) BOROSCOPE #1 ENG FOUND 1P COMPRESSOR BLADES WET THROUGH IP15 BOROSCOPE ACCESS PORT. REINSTALLED BOROSCOPE PLUGS IP15 &IP35 PER AMM 72-00-00-200-812-A CONDITION CK GOOD. NEED TO CONT FROM 4. (AC) REF AMM 21-00-00-615-805-A. CONT FROM 4.(AC) ALL LEAK CHECKS OF ECS LINES GOOD. OPERATIONAL CK OF COCKPIT AND CABIN TEMP CONTROL GOOD. APU CHANGED DUE TO COCKPIT AND CABIN ODOR. COCKPIT AND CABIN ODOR SATISFACTORY.
